Posted by John R (22.214.171.124) on December 15, 1999 at 17:46:03:
In Reply to: Loss of effectiveness of Verapamil posted by Stanley on December 15, 1999 at 08:34:54:
Verapamil worked for years for me, but as I was chronic when not on some drug, it would lose its effectiveness so I would go on a prednisone taper while trying to switch to something else that would work for a month or 2 so I could back on verapamil.
Right now I'm on Sansert & depakote, just following another prednisone taper (40mg 1st 2 days, 30mg 2 day, 20, 10 5 off)... But I wouldn't conclude from one or two tries with lithium, Sansert, predisone, etc that you should quit trying. The 1st time I tried each of these the side effects were worse than subsequent tries... My nerulogist that fisrt tried me with lithium when I felt like I'd had a case a beer every time I stood up (try working like that) found out that if your'e not manic, the side effects are a lot worse if you start at therapuetic dose. So the second time she just eased me onto the stuff and it worked quite well without the debilitating side effects.
Predinsone has had different side effects just about every time I've been on it. Although I'm usually on something else at the same time so I can never be sure. But the side effects have overall decreased over the years, too.
Post a Followup